Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 60, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Oct 15, 2021, 11:27 PM CDT for Refugio County, Texas. It took effect at Oct 16, 2021, 4:00 AM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 11:27 PM CDT (04:27 UTC)
- In effect from
- Oct 16, 2021, 4:00 AM CDT
- Expired
- Oct 16, 2021, 7:38 PM CDT
- In force
- 16 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mission River at Refugio (REFT2). The gauge peaked at 23.19 ft at Oct 16, 2021, 10:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08189500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
646
WGUS44 KCRP 160427
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
1127 PM CDT Fri Oct 15 2021
...The National Weather Service in Corpus Christi TX has issued a
Flood Warning for the following rivers in Texas...
Mission River At Refugio affecting Refugio County.
For the Mission River...including Refugio...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov/crp.
&&
TXC391-161930-
/O.NEW.KCRP.FL.W.0060.211016T0900Z-211017T0500Z/
/REFT2.1.ER.211016T0900Z.211016T1000Z.211016T1300Z.NO/
1127 PM CDT Fri Oct 15 2021
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the Mission River At Refugio.
* From late tonight to early Sunday morning.
* At 11:00 PM CDT Friday the stage was 22.5 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late tonight to
23.1 feet tomorrow morning. It will then fall below flood stage
later tomorrow morning or early afternoon, and fall below caution
stage Sunday.
* Impact...At 23.0 feet, Minor lowland flooding occurs. The lowest
areas of the city park and facilities, including the pavillion
building are flooded. Much of park is also flooded.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (11 pm)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Mission River
Refugio 23.0 22.5 Fri 11 pm 19.7 9.5 3.8 3.5 3.2
&&
LAT...LON 2827 9737 2835 9730 2820 9714 2814 9721
2819 9730
$$
PH2 follow-up statements
277
WGUS84 KCRP 161416
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
916 AM CDT Sat Oct 16 2021
...The Flood Warning is extended for the following rivers in Texas...
Mission River At Refugio affecting Refugio County.
For the Mission River...including Refugio...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC391-170530-
/O.EXT.KCRP.FL.W.0060.000000T0000Z-211017T1500Z/
/REFT2.1.ER.211016T1103Z.211016T1800Z.211016T2300Z.NO/
916 AM CDT Sat Oct 16 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Mission River At Refugio.
* Until late tomorrow morning.
* At 9:00 AM CDT Saturday the stage was 23.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise and crest around 23.3 feet today.
The river is then expected to fall below flood by tonight, then
continue to fall to below caution stage Sunday.
* Impact...At 23.0 feet, Minor lowland flooding occurs. The lowest
areas of the city park and facilities, including the pavillion
building are flooded. Much of park is also flooded.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (9 am)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Mission River
Refugio 23.0 23.2 Sat 9 am 20.0 10.3 6.6 4.9 4.0
&&
LAT...LON 2827 9737 2835 9730 2820 9714 2814 9721
2819 9730
$$
CB132
WGUS84 KCRP 170038
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
738 PM CDT Sat Oct 16 2021
...The Flood Warning is cancelled for the following river in Texas...
Mission River at Refugio affecting Refugio County.
TXC391-170145-
/O.CAN.KCRP.FL.W.0060.000000T0000Z-211017T0038Z/
/REFT2.1.ER.211016T1103Z.211016T1615Z.211016T2055Z.NO/
738 PM CDT Sat Oct 16 2021
...The Flood Warning for the Mission River At Refugio has been
cancelled...
The Flood Warning is cancelled for
the Mission River At Refugio.
* At 7:00 PM CDT Saturday, the stage was 22.7 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will continue to fall, dropping below caution
stage early Sunday morning.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (8 pm)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Mission River
Refugio 23.0 22.7 Sat 7 pm 10.1 3.8 3.5 3.3 3.2
&&
LAT...LON 2827 9737 2835 9730 2820 9714 2814 9721
2819 9730
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:28 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 15, 6:28 PM CDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
628 PM CDT Fri Oct 15 2021
.AVIATION...
Cold front recently pushed through COT and will impact VCT
shortly after 00Z, followed by the remaining terminals before
03Z. Widely scattered SHRA and some TS will quickly dwindle after
FROPA as dry and very gusty N winds sweep in. Latest indications
are winds at CRP should hold below airport weather warning levels,
although gusts could flirt with 35 knots at times overnight before
gradually scaling lower throughout Saturday.
&&
.PREV DISCUSSION... /Issued 334 PM CDT Fri Oct 15 2021/
SHORT TERM (Tonight through Saturday Night)...
A prefrontal boundary is currently moving southeast across
the Brush Country and stretches toward the Victoria Crossroads.
Isolated to scattered showers and thunderstorms are developing ahead
and along the boundary. This boundary is expected to move toward the
coast through the afternoon with isolated to scattered convection
spreading southeastward. The main cold front is draped across the
Hill Country and is expected to push through S TX through the
evening hours along with additional convection. Am not expecting any
flooding problems as the PWATs are below 2 inches and the heavier
rainfall is isolated and moving at a good clip.
The cold front is expected to reach the COT to VCT areas by late
this afternoon into early evening between 4-6 pm, then the southern
Brush Country by early evening between 5-7pm and the southern
Coastal Bend by mid evening sometime between 7-10 pm.
Drier, cooler and very windy conditions will filter into S TX behind
the cold front, thus ending the rain chances from northwest to
southeast this evening. As high pressure builds across S TX tonight,
winds along the coast are expected to become strong to very strong
with gusts up to 40 mph, especially across the islands. A Wind
Advisory has been issued for areas along the coast for tonight
through mid morning Saturday. Winds are expected to diminish through
the day Saturday.
A Gale Warning has also been issued for bays and coastal waters
tonight through Saturday for winds gusting up to 40 knots.
Fire weather concerns are not anticipated at this time. However,
winds will be very strong along the coast Saturday morning and if
the winds remain strong longer into the afternoon as the humidity
drops, then there may briefly be elevated fire weather, mainly for
the eastern areas where winds will be higher.
Temperatures tonight behind the front will be in the mid 50s to
lower 60s, and around 50 to mid 50s for Saturday night. Highs
Saturday will be in the 70s but could feel like the upper 50s due
to the winds.
LONG TERM (Sunday through Friday)...
Cool and dry conditions will continue through Sunday with highs in
the 70s. Mid-level ridging will begin to slide to the east as well
as the surface high pressure system. This will allow onshore flow to
return to the region Monday, slowly returning moisture to South
Texas. At the same time, a mid-level shortwave will pass overhead,
but the lack of sufficient moisture will maintain dry conditions. A
mid-level trough is expected to swing east across the central CONUS
through the week with impulses streaming east across Texas in the
flow aloft. In addition to the mid-level disturbance, the trough
will kick out the next cold front that is expected to move through
South Texas Friday or early Saturday. With moisture increasing for
the latter half of the work week, will maintain isolated to
scattered showers and thunderstorms in the forecast.
After the cool start on Sunday, temperatures will gradually warm
through the week, with highs reaching into the mid 80s to lower 90s
by Tuesday/Wednesday.
MARINE...
Generally weak onshore flow will continue through the remainder of
the afternoon ahead of an approaching cold front. Isolated to
scattered showers and thunderstorms can be expected ahead and along
the front this evening. Very strong northerly winds with frequent
gusts to gale force will develop in the wake of the front this
evening through Saturday. Offshore flow gradually subsides beginning
Saturday afternoon, but will likely remain at advisory levels
through Saturday evening. Onshore flow will develop by early next
week at light to moderate levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 61 75 55 75 58 / 30 0 0 0 0
Victoria 57 74 51 74 51 / 10 0 0 0 0
Laredo 64 77 57 79 56 / 20 0 0 0 0
Alice 59 76 51 77 53 / 30 0 0 0 0
Rockport 63 78 59 76 60 / 20 0 0 0 0
Cotulla 59 78 52 77 54 / 10 0 0 0 0
Kingsville 60 76 53 77 56 / 30 0 0 0 0
Navy Corpus 66 76 63 76 65 / 30 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 PM this evening to 10 AM CDT Saturday For
the following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Kleberg Islands...Nueces Islands.
GM...Gale Warning from 10 PM this evening to 1 PM CDT Saturday For
the following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Gale Warning from 10 PM this evening to 10 AM CDT Saturday For
the following zones: Bays and Waterways from Baffin Bay to
Port Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, Oct 15, 6:01 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 601 PM CDT Fri Oct 15 2021 TXZ229>234-239>247-342>347-442-443-447-161200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 601 PM CDT Fri Oct 15 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A cold front this evening will usher in strong northerly winds with gusts to 40 mph at times along portions of the Coastal Bend. A Wind Advisory is in effect from 10 PM until 10 AM Saturday for all coastal counties and islands. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Low humidity levels and moderate northerly winds may create an elevated fire danger over the Coastal Plains on Saturday. GMZ230-235-250-255-270-275-161200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 601 PM CDT Fri Oct 15 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight A Gale Warning is in effect tonight through Saturday morning. Isolated thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisory conditions are likely Saturday afternoon and evening.
In the hours before
Special weather statement, Oct 15, 8:10 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
810 PM CDT Fri Oct 15 2021
TXZ231-232-241-243-244-246-346-160145-
Live Oak TX-Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Coastal Refugio TX-Bee TX-Inland Refugio TX-
810 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northwestern Nueces,
San Patricio, northern Jim Wells, southwestern Refugio, southeastern
Live Oak and southeastern Bee Counties through 845 PM CDT...
At 809 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Blanconia to near Midway.
Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alice, Sinton, Mathis, Woodsboro, Skidmore, Odem, Orange Grove, St.
Paul, Lake City, San Patricio, Midway, Edroy, Banquete, Tynan,
Sandia, West Sinton, Tecalote, Argenta, Bonnie View and Lagarto.
This includes the following highways...
Interstate 37 between mile markers 17 and 41.
US Highway 281 between mile markers 654 and 680.
US Highway 181 between mile markers 602 and 626.
US Highway 77 between mile markers 628 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2798 9823 2841 9746 2812 9721 2809 9729
2808 9729 2761 9812
TIME...MOT...LOC 0109Z 333DEG 14KT 2831 9750 2797 9814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPSpecial weather statement, Oct 15, 8:45 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
845 PM CDT Fri Oct 15 2021
TXZ240>243-160230-
Jim Wells TX-Inland Nueces TX-Duval TX-Inland Kleberg TX-
845 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of east central Duval,
southwestern Nueces, northwestern Jim Wells and northwestern Kleberg
Counties through 930 PM CDT...
At 845 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tecalote, or near Alice, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alice, San Diego, Driscoll, Orange Grove, Alfred-South La Paloma,
Banquete, Westdale, Ben Bolt, Palito Blanco, Tecalote, Alice Acres,
Alfred, Agua Dulce and Lake Alice.
This includes the following highways...
US Highway 281 between mile markers 660 and 690.
US Highway 77 between mile markers 676 and 680.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2747 9816 2787 9830 2802 9793 2768 9769
TIME...MOT...LOC 0145Z 337DEG 19KT 2782 9810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:10 PM CDT | Special Weather Statement | CRP | Jim Wells, San Patricio | 35 min |
| Oct 15, 8:45 PM CDT | Special Weather Statement | CRP | Jim Wells | 45 min |
| Oct 15, 9:32 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 36 min |
| Oct 16, 9:40 AM CDT | Small Craft Advisory | CRP | 15 hr | |
| Oct 16, 11:17 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 16 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.